MAUDE Adverse Event Report: ANGIODYNAMICS ALPHAVAC; ALPHAVAC MULTIPURPOSE MECHANICAL ASPIRATION 25F/C20

ANGIODYNAMICS ALPHAVAC; ALPHAVAC MULTIPURPOSE MECHANICAL ASPIRATION 25F/C20
Model Number 25-302
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Non specific EKG/ECG Changes (1817); Hemorrhage/Blood Loss/Bleeding (1888); Decreased Respiratory Rate (2485)
Date of Event 11/11/2022
Type of Reportable Event Serious Injury
Event or Problem Description
This medwatch is not to report a device malfunction, but to report an adverse patient effect during a procedure in which an angiodynamics device was being used.There was no report of a device malfunction during the procedure.Physician gained access in r fv, swan-ganz introduced and navigated into pa, exchanged for lunderquist wire.Use of sequential dilators introduced at access site to accommodate 24f gore dry seal.Alphavac system was prepped within ifu guidance and introduced through 24f sheath over wire.Av outer sleeve with dilator was navigated over wire into pa.Dilator and wire exchanged for alphavac cannula and handle system.Noticed locking component on hub of alphavac sheath had abnormal resistance upon introduction of cannula.Exposed cannula into rpa, aspirated on 10cc option and flipping to 30cc option.Undesirable material was aspirated along with 100cc of blood physician used accessory port to introduce wire for navigation into lower rpa.Wire was taken out after gaining desired position and aspirated on 30cc.An additional 50cc of blood and material aspirated.Introduced multiuse diagnostic catheter through accessory port, did not achieve desired position.Took cannula out of outer sleeve of system, leaving the outer sheath in place.Introduced catheter through outer sheath into pa for contrast image.Exchanged catheter for wire and cannula, aspirating on 30cc after gaining desired positioning.Aspirated additional undesirable material and 50cc of blood.Removed alphavac system, patient stable with improved pa pressures.Within <3 min time span, physician began process of introducing filter when patient coughed blood and stats began declining.Patient taken to icu after intubation.Follow up on 11/14 confirmed patient stable; however, the patient still remains in cvicu" the patient had a prior procedure and additional comorbidities that attributed to the adverse patient event.The physician reported that the adverse patient outcome is unrelated to the device.
 
Additional Manufacturer Narrative
The device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
As the reported device was not returned, angiodynamics is unable to perform a device evaluation.The product was not returned for evaluation since there was no report of alphavac system malfunction during the procedure.The customer's reported complaint description cannot be confirmed due to the nature of this patient serious adverse event; there were no reports of alphavac mma gen 4 device system malfunction during the procedure.As such, no sample was returned for evaluation.It was concluded that the alphavac device was unrelated to the patient's cardiac issue, which is an anticipated procedural complication a review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.  the review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: directions for use is provided with this device and contains the following statements: adverse events: this device, as do all embolectomy systems and devices, has possible side effects, which include, but are not limited to infections, blood loss, thrombus formation, embolic events, vessel, ventricular or valvular damage and complications of percutaneous or surgical insertion techniques.These may occur if the directions for use are not followed.Possible complications include those normally associated with large bore surgical and/or percutaneous vessel catheterization/cannulation, anticoagulation, and application of intravascular introducer systems which include but are not limited to: · death.· distal embolization of thrombus.· pulmonary embolism.· vascular thrombosis.· arrhythmias.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference: (b)(4).

Brand Name
ALPHAVAC
Common Device Name
ALPHAVAC MULTIPURPOSE MECHANICAL ASPIRATION 25F/C20
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587805
MDR Report Key15931388
Report Number1319211-2022-00055
Device Sequence Number15093994
Product Code QEZ
UDI-Device Identifier15051684025966
UDI-PublicH787253020
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K211081
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number25-302
Device Catalogue Number25302
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2022
Supplement Date Received by Manufacturer02/21/2023
Initial Report FDA Received Date12/07/2022
Supplement Report FDA Received Date02/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale